# SDR 2010FA0001259

- Difficulty date: November 16, 2010
- Submitted: December 23, 2010
- Operation: General aviation
- Aircraft: N8306B
- Make and model: Cessna 172
- Aircraft serial: 36106
- Engine: Cont O300A
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: MA3
- Condition: Contaminated
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, Y
- Precautionary procedure: O

## Discrepancy

ENGINE LOST POWER CAUSING ACFT TO MAKE AN EMERGENCY LANDING IN A SOFT FIELD RESULTING IN THE ACFT FLIPPING OVER AND CAUSING SUBSTANTIAL DAMAGE.  UPON INVESTIGATION THE FAA FOUND MICROBIOLOGICAL GROWTH IN THE CARBURETOR'S FUEL BOWL AT THE DRAIN PLUG AREA CAUSING FUEL BLOCKAGE AT THE FUEL CHANNEL AND SUBSEQUENT LOSS OF POWER.  THIS COULD BE AVOIDED BY REMOVING THE CARBURETOR DRAIN PLUG AT SPECIFIED INTERVALS AND DRAINING THE MOISTURE THAT MAY ACCUMULATE IN THAT AREA.  RECOMMENDED INTERVAL: EVERY 100 HOURS OR AT EACH ANNUAL INSP.
